MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES C0R83, 12X60 KII OPT ZTHR 6/BX; GCJ

APPLIED MEDICAL RESOURCES C0R83, 12X60 KII OPT ZTHR 6/BX; GCJ
Model Number 10
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/21/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event product was returned to applied medical for evaluation.Upon inspection, engineering noted fragmentation of an internal rubber component of the seal.No rubber fragments were returned with the event product, however no pieces were reported as remaining in the patient.The likely root cause of the damage to the seal is an instrument.Applied medical's instructions for use states that "extra care should be used when inserting angular and asymmetrical instruments, such as 'j' hooks and clip appliers.All instruments should be centered axially when inserted through the seal to prevent tearing." applied medical will continue to monitor its vigilance system for trends and take appropriate actions, as necessary, to ensure the performance and safety of its products.This report is being filed as a result of a re-review of applied medical complaints received between june 1, 2014 and may 31, 2016.This retrospective review was associated with a quality management system (qms) compliance action plan developed and presented to fda to address an april 10, 2015 warning letter.Applied medical has revised its mdr reporting criteria to be more conservative and has improved complaint handling and mdr reporting processes.The reviews ensured that recent reportable events were appropriately identified and reported to the designated regulatory authority(ies).This report, which represents the initial and final reports combined, is being submitted based on the findings of that retrospective review.In accordance with 21 cfr 803.56, if additional information is obtained which was not known or was not available when this report was submitted, then a supplemental report will be submitted to the fda.
 
Event or Problem Description
Lapg - "this is a complaint from the market.Administrative no.(b)(4).The defect unit only will be returned to amr.No fragment returned.Please refer to the complaint sheet for investigation.The event unit started leaking air after gauze was removed from the abdominal cavity during lapg using 5 mm forceps.The actual defect unit was returned to olympus and visually inspected: the septum was found to have a missing part of approx.1.9 mm x 2.5 mm.No fragment was sent by the user facility.The defect unit will be returned to amr for further evaluation.Please include the cause of the air leak in the closing letter and advise us on how to prevent this type of incident.(b)(4)." patient status - "no patient injury.".

Brand Name
C0R83, 12X60 KII OPT ZTHR 6/BX
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key6370830
Report Number2027111-2017-01151
Device Sequence Number13597787
Product Code GCJ
UDI-Device Identifier00607915116668
UDI-Public(01)00607915116668(17)180129(30)01(10)1239602
Combination Product (Y/N)N
PMA/510(K) Number
10
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/29/2018
Device Model Number10
Device Catalogue Number10
Device Lot Number1239602
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/11/2015
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2015
Initial Report FDA Received Date03/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5MM FORCEPS, GAUZE